i remember you

When I first was put on Plaquenil (or, rather, the generic hydroxychloroquine), it absolutely destroyed my appetite. I remember not really eating for the first couple of weeks I was on it, before my desire for sustenance returned, albeit much smaller than it previously was.

After I stopped taking it last summer, my appetite returned (as did all the weight I’d lost while on it, boo). So, when I was put back on the drug at the end of last year, I was expecting much the same thing: a severe reduction in my appetite. It didn’t happen; in fact, it seemed as though I was hungrier than ever (which is a side effect I associate more with the dreaded ‘roids than with this anti-malarial).

At least, this was the case until a couple of weeks ago. I just stopped being hungry. At all. There were a couple of days where all I had was a cup of coffee (thanks, Dunkin Donuts K-Cups) with a big of coconut milk creamer, a few bites of an apple and maybe a latte or a cup of tea. Now, tough, I’m up to a cup of coffee, some kind of small lunch and a light dinner. After doing some research, apparently what I’ve experienced isn’t that uncommon.

But the side effects of some of these drugs can be crazy, from increasing or suppressing appetite, changing our emotions or even altering the texture of your hair (thanks, Arava, for giving me the wavy hair I always wanted)—and that’s without considering some of the more dangerous potential complications. But I guess that’s the price we pay for feeling (mostly) normal.

Advertisements

One thought on “i remember you

  1. I was just put on Plaquenel too and I’ve noticed that my appetite has gone way down. I just thought it was stress but most likely it’s this. Thanks for the insight =)

Fire back:

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s